It is definitely possible to overdose on methadone. Methadone prescribing physicians work carefully to adjust dosages so that they are safe for each individual patient. It is very important to understand that the amount of methadone that is right for you has nothing to do with how much you weigh and is only partially related to how many opiate drugs you can tolerate. A small woman using less opiates than her husband may require more methadone than he does.
The reason for this is there is a tremendous variability in how each of us metabolizes methadone. If someone metabolizes methadone slowly then it will accumulate in their system and an overdose is possible after several days. This is the reason that there is no formula or table to calculate how much methadone to give someone that is taking a certain amount of morphine or oxycodone. These calculations do exist for switching between other opiates.
Most often a methadone overdose is related to using other medications or drugs. See this section in the FAQ